Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 22, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 15, 2025, 7:38 AM CDT for Winn Parish, Louisiana. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2025, 7:38 AM CDT (12:38 UTC)
- Expired
- Mar 15, 2025, 8:15 AM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 76 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 7:40 AM CDT | TSTM WND DMG | 1 Wsw Atlanta, LA | Corrects previous non-tstm wnd dmg report from 1 WSW Atlanta. Reports of powerlines down on Highway 471 southwest of Atlanta. |
| Mar 15, 7:40 AM CDT | NON-TSTM WND DMG | 1 Wsw Atlanta, LA | Reports of powerlines down on Highway 471 southwest of Atlanta. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 5:58 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442
WFUS54 KSHV 151238
TORSHV
LAC127-151315-
/O.NEW.KSHV.TO.W.0022.250315T1238Z-250315T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
738 AM CDT Sat Mar 15 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Western Winn Parish in north central Louisiana...
* Until 815 AM CDT.
* At 738 AM CDT, a severe thunderstorm capable of producing a
tornado was located 8 miles north of Montgomery, or 15 miles east
of Natchitoches, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Winnfield, Calvin, Atlanta and Joyce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3171 9283 3171 9285 3176 9294 3209 9275
3195 9251
TIME...MOT...LOC 1237Z 217DEG 41KT 3177 9286
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
331 follow-up statement
737
WWUS54 KSHV 151251
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
751 AM CDT Sat Mar 15 2025
LAC127-151315-
/O.CON.KSHV.TO.W.0022.000000T0000Z-250315T1315Z/
Winn LA-
751 AM CDT Sat Mar 15 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR CENTRAL
WINN PARISH...
At 751 AM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles west of Winnfield, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Winnfield, Calvin, Atlanta and Joyce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3208 9273 3195 9251 3180 9271 3186 9284
TIME...MOT...LOC 1238Z 217DEG 41KT 3178 9285
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
20What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 15, 6:50 AM CDT, 48 minutes earlier.
Area forecast discussion, Mar 15, 6:50 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 650 AM CDT Sat Mar 15 2025 ...New UPDATE... .UPDATE... Issued at 647 AM CDT Sat Mar 15 2025 Per coordination with SPC...we have cancelled Severe Thunderstorm Watch #43 for all of NE TX as the instability axis has shifted east into N LA attm. Tornado Watch #44 remains in effect for all of Northern Louisiana and Union County in South Central Arkansas until 1 pm this afternoon and we should be able to begin trimming the western parishes out of is a little later this morning. 13 && .UPDATE... Issued at 300 AM CDT Sat Mar 15 2025 Collaboration call with SPC has resulted in a cancellation of Tornado Watch #38 for portions of Northern Louisiana and South Central Arkansas and the issuance of Severe Thunderstorm Watch #43 for portions of Northeast Texas, mainly south of the dryline as mentioned above. These storms will pose more of a large hail threat given the steep lapse rates in place vs a tornado threat thus the decision to go Severe Thunderstorm Watch and not Tornado Watch but per collaboration with SPC...that certainly does not mean we could not see an isolated tornado across Northeast Texas this morning. Thinking is the tornado threat will be higher across Northern Louisiana and South Central Arkansas later this morning so a new Tornado Watch will likely become necessary for areas downstream of Severe Thunderstorm Watch #43 in a few hours. 13 && .SHORT TERM... (Saturday through Sunday) Issued at 135 AM CDT Sat Mar 15 2025 Sfc dryline as of 2 AM this morning was basically paralleling the I-30 Corridor of NE TX into SW AR and had shown some instances of backing up slightly to the northwest earlier this morning but it should begin slowly advancing south and east after sunrise as our upper level trough pivots out of the Texas Hill Country and into the Middle Red River Valley. Current Tornado Watch #38 in effect until 5 AM will be allowed to expire on time and beyond this, we will need to watch for renewed convective development to our south and southwest as upper level ascent should really begin amping up near or shortly before sunrise in response to the ejecting upstream trough. The airmass to the south and east of the stalled dryline can best be described as marginally unstable attm with SBCAPE values near 1500-2000 J/KG with steep mid-level lapse rates near 8 Deg/C. With plenty of Deep Layer Bulk Shear to work along and pockets of 0-3KM SRH near 250-300 m2/s2, all modes of severe weather will be possible this morning. Assuming that the dryline behaves as progs suggest, our greatest severe weather threat area should be focused across Deep East Texas into Northern Louisiana and South Central Arkansas with the window of opportunity being mainly this morning before ending by very early afternoon at the latest across our far eastern zones as by that time, our region should become dryslotted aloft from the southwest. As the dryline advances east in advance of the upper trough axis, look for rapidly falling dewpoints which will result in rapidly falling humidity. Post dryline winds will veer around to the WSW with speeds near 10 to 20 mph with higher gusts. This again will result in an elevated Fire Danger risk today across our western half (see Fire Weather Discussion below for details). Went on the warmer side of guidance concerning temperatures today as NBM MOS has been too cool for days now and see no reason to go cooler today without a frontal passage behind the dryline today. Speaking of frontal passage, the true cold front in association with the upper trough will finally begin moving into our region from the northwest by very late this afternoon, making quick work through our region by late this evening. Cannot rule out some isolated showers in this post dryline/pre frontal airmass before skies clear areawide tonight. We will see a cool down for Sunday but nothing significant with high temperatures mostly in the 60s. 13 && .LONG TERM... (Sunday Night through Saturday) Issued at 135 AM CDT Sat Mar 15 2025 Upper ridging through the early part of next week will mean dry conditions but temperatures quickly moderate by Monday with a warming trend continuing into at least Tuesday of next week. Our next upstream trough ejects out into the Southern Plains Tuesday Night/Wed timeframe but the trough appears to be moisture starved across our region. Kept slight chance pops going for Wed across our eastern half only but this trough does not appear to have much impact on our region other than to cool us down slightly by the end the upcoming work week. 13 && .AVIATION... (12Z TAFS) Issued at 630 AM CDT Sat Mar 15 2025 For the 15/12z TAF update...following numerous thunderstorms moving across the region this morning. As such, TAFs are going to be a mess for a while this morning for most terminals. Things should start to improve by this afternoon as storms begin to exit the region to the east. Winds will remain gusty this afternoon behind the passing thunderstorms with sustained winds of 10 to 15 kts and gusts ranging from 20 to 25 kts. /33/ && .FIRE WEATHER... Issued at 224 PM CDT Fri Mar 14 2025 There will be another elevated Fire Danger threat once again today across the western half of the Four State Region. This will include all of Northeast Texas, Southeast Oklahoma, the adjacent counties of Southwest Arkansas and the western third of Northwest Louisiana. While there will be a chance of wetting rain this morning across this region, rainfall amounts will be mainly near a quarter of an inch or less. Minimum afternoon humidity values will fall into the upper teens to near 30 percent across this region with west southwest to west winds sustained near 15 mph with higher gusts. Temperatures should fall off quickly this evening after sunset and winds will shift around to the northwest in the wake of a strong cold front. This should allow for rapid humidity recovery after sunset this evening and this should alleviate the elevated fire danger threat today. A Fire Danger Statement will be issued for the western half of our region to highlight this elevated Fire Danger threat today. 13 && .SPOTTER INFORMATION STATEMENT... Issued at 215 AM CDT Sat Mar 15 2025 Spotter activation will likely be needed today for the development of severe thunderstorms across portions of Deep East Texas into Northern Louisiana and South Central Arkansas this morning through very early this afternoon. && .PRELIMINARY POINT TEMPS/POPS... SHV 80 48 68 43 / 70 20 0 0 MLU 77 49 65 41 / 70 20 0 0 DEQ 75 40 65 36 / 40 20 0 0 TXK 78 44 66 42 / 40 20 0 0 ELD 76 45 65 38 / 70 20 0 0 TYR 80 45 68 45 / 40 10 0 0 GGG 80 45 68 43 / 50 10 0 0 LFK 82 48 71 44 / 70 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...13 LONG TERM....13 AVIATION...33
In the hours before
Special weather statement, Mar 15, 6:36 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 AM CDT Sat Mar 15 2025
LAZ005-006-013-014-151215-
Lincoln LA-Union LA-Ouachita LA-Jackson LA-
636 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN OUACHITA...SOUTHEASTERN
UNION...SOUTHEASTERN LINCOLN AND NORTHEASTERN JACKSON PARISHES UNTIL
715 AM CDT...
At 636 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northeast of Jonesboro, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcomville,
Brownsville-Bawcom, Choudrant, Chatham, Eros, Downsville, Mineral
Springs, Folksville, Caderville, Calhoun, Cheniere, Eureka, Lapine
and Drew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3250 9252 3276 9236 3257 9203 3228 9229
3228 9231 3225 9231 3221 9235 3233 9262
TIME...MOT...LOC 1136Z 209DEG 39KT 3233 9249
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Local storm report, Mar 15, 6:57 AM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
657 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM Hail 1 WSW Sarepta 32.88N 93.47W
03/15/2025 M1.50 Inch Webster LA Public
mPING Report.
&&
BTLocal storm report, Mar 15, 6:58 AM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
658 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 AM Hail 4 ESE Cullen 32.94N 93.39W
03/15/2025 E1.75 Inch Webster LA Public
mPING Report.
&&
BTLocal storm report, Mar 15, 7:12 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
712 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Hail 2 N Emerson 33.12N 93.20W
03/15/2025 E1.75 Inch Columbia AR Emergency Mngr
Report with multiple pictures.
&&
BTSpecial weather statement, Mar 15, 7:14 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
714 AM CDT Sat Mar 15 2025
ARZ061-072-LAZ002-003-151300-
Bossier LA-Columbia AR-Nevada AR-Webster LA-
714 AM CDT Sat Mar 15 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOSSIER AND
NORTHWESTERN WEBSTER PARISHES AND COLUMBIA AND SOUTHERN NEVADA
COUNTIES UNTIL 8 AM CDT...
At 714 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sarepta, or 9 miles south of Springhill, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Magnolia, Springhill, Waldo, McNeil, Cullen, Cotton Valley,
Sarepta, Taylor, Emerson, Shongaloo, Macedonia, Welcome, Village,
Calhoun, Horsehead, Walkerville, Noxobe, Laughlin, College Hill
and Ebenezer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3301 9352 3302 9351 3302 9349 3305 9349
3350 9316 3348 9312 3338 9312 3338 9298
3330 9298 3302 9322 3302 9324 3299 9324
3273 9346 3284 9364
TIME...MOT...LOC 1214Z 212DEG 55KT 3287 9349
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
20Local storm report, Mar 15, 7:30 AM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
730 AM CDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM Hail 2 NNE Ruston 32.56N 92.62W
03/15/2025 E1.00 Inch Lincoln LA Public
mPING Report.
&&
BTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 5:22 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 38 min |
| Mar 15, 5:48 AM CDT | Special Weather Statement | SHV | Jackson | 27 min |
| Mar 15, 5:57 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 48 min |
| Mar 15, 6:01 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 44 min |
| Mar 15, 6:04 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 56 min |
| Mar 15, 6:11 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 49 min |
| Mar 15, 6:33 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Claiborne, Webster | 42 min |
| Mar 15, 6:36 AM CDT | Special Weather Statement | SHV | Jackson, Ouachita | 39 min |
| Mar 15, 6:44 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 34 min |
| Mar 15, 6:52 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 2 more | 53 min |
| Mar 15, 7:02 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 43 min |
| Mar 15, 7:11 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 49 min |
| Mar 15, 7:22 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 23 min |
| Mar 15, 7:43 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita | 32 min |
| Mar 15, 7:48 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Winn | 27 min |
| Mar 15, 7:49 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Grant, Jackson, Lincoln, Natchitoches and 3 more | 56 min |
| Mar 15, 8:06 AM CDT | Tornado Warning | SHV | Jackson, Winn | 24 min |
| Mar 15, 8:14 AM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 31 min |
| Mar 15, 8:17 AM CDT | Tornado Warning | SHV | Caldwell, LaSalle | 31 min |
| Mar 15, 8:29 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 31 min |
| Mar 15, 8:41 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 49 min |
| Mar 15, 9:03 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 57 min |
| Mar 15, 9:09 AM CDT | Special Weather Statement | SHV | Natchitoches | 36 min |
| Mar 15, 9:13 AM CDT | Flash Flood Warning | SHV | Caldwell, Jackson, Ouachita, Union, Winn | 3 hr |
| Mar 15, 9:23 AM CDT | Flash Flood Warning | SHV | Grant, Natchitoches, Winn | 3 hr |
| Mar 15, 9:26 AM CDT | Special Weather Statement | SHV | Natchitoches | 34 min |
| Mar 15, 9:29 AM CDT | Special Weather Statement | SHV | Bossier | 31 min |
| Mar 15, 9:35 AM CDT | Tornado Warning | SHV | Ouachita | 40 min |
| Mar 15, 9:48 AM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 35 min |
| Mar 15, 10:39 AM CDT | Special Weather Statement | SHV | Ouachita | 51 min |
| Mar 15, 12:41 PM CDT | River Flood Warning | SHV | Webster | 8 hr |
| Mar 15, 1:20 PM CDT | Special Weather Statement | SHV | Ouachita | 25 min |
| Mar 15, 1:25 PM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 35 min |
| Mar 15, 1:37 PM CDT | Special Weather Statement | SHV | Caldwell | 23 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.